Do Mytomycin treatments make you tired afterwards

Hi BCAN family. I was just wondering if it was normal to feel very tired after having bladder instilled Mytomycin. I have had 3 treatments out of 6 so far.(every other week) I was thinking it might be allergies or just that life has been really busy lately but I'm just not sure. I feel like I could fall asleep half and hour after getting out of bed in the morning. I must add that I am also taking Chantix( to quit smoking.) . It has been about 5 weeks now but I don't think that is what is causing my exhaustion. I haven't felt this tiredness until just recently. If anyone has gone through this before any information would be helpful.

Report post

9 replies. Join the discussion

I completed the 6 weeks of mitomycin and after each treatment was exhausted for a day or two. It is a side effect of the mitomycin. That was the only side effect that I had and my last two cystoscopies have been all clear!!!! So, just let yourself be tired and I hope and pray that it works for you too!
Best Wishes,
Jane

Report post

Hey Jane good to hear from you. I thought I was going crazy. I kept on thinking how could chemo that is not going into my bloodstream make me so tired. Thanks for responding so quick. Hugs, Trish

Report post

I only had my first treatment and felt the same way! Now I know why. Thanks

Report post

I had Mytomycin C instilled in my bladder and suffered the same symptoms as the BCG.. The flu like symptoms and the fatigue and exhaustion lasted until the next week.Feeling good for about 2 days and then all over again the same thing...Some people feel bad and others are not effected as much..
Arlene

Report post

Hubby just had number four of his second round of six (1/week) instillations of Mitomycin . . . plus some after each of four ureteroscopies. All of this began in December, and it seems like there hasn't been a break. He is exhausted after each one, but there also seems to be a cumulative effect--the exhaustion is getting progressively worse as we go along. I'm counting the minutes until we're finished with number six and praying we don't have to go through this again any time soon.

Report post

Be sure you discuss this with your primary care, you may be having problems with chantix too,. It can have dangerous side effects

Report post

I only had one instillation of mitomycin and that was after my first TURBT before they got the pathology report of T1G3 which meant BCG. Its hard to tell what was from the surgery and what was from the mitomycin but I was tired and not feeling great for a few days, which is unusual for me after anesthesia.

The Chantix can cause some side effects too. It worked wonders for me - I will be smoke free for five years this September. I don't remember it making me tired but it did make me nauseous. And as nancynurse said, some side effects can be dangerous. My husband tried to use it and became very, very depressed. He had to go off it. If you start to have those "dark" feelings, make sure you talk with your doctor right away!

Good luck with the MMC and the quitting smoking!

Report post

I had 6 weeks of MMC. I got tired also. I usually took a nap the afternoon after the treatment. The last 2 wee uncomfortable for me. Be sure and ask for help if you get uncomfortable. Some have no issues at all but some do. I had some discomfort and urgency issues. The dr gave me some pills that helped. They turned my urine blue though!

I was reading on another discussion about AZO. This is over the counter? You might want to discuss this with the dr also. Others claim it helped with some discomfort.

Good luck.

Report post

I felt very tired after my mitomycin treatments also.

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support BCAN

Help the Bladder Cancer Advocacy Network reach its goals and support people like yourself by making a donation today.

Donate to the Bladder Cancer Advocacy Network

Discussion topics

Walk for Bladder Cancer May 3rd

Walk for Bladder Cancer

Resources from BCAN

BCAN on Facebook

Like the Bladder Cancer Advocacy Network on Facebook

Community leaders